Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 26, 2004, 1:41 PM CDT for Butler County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 1:41 PM CDT (18:41 UTC)
- Expired
- May 26, 2004, 2:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Butler County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 358 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
257
WUUS53 KLMK 261841
SVRLMK
KYC031-261915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
141 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 215 PM CDT
* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTH HILL...OR ABOUT 26 MILES NORTHWEST
OF BOWLING GREEN...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUGAR GROVE...WOODBURY AROUND 150 PM CDT
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.
LAT...LON 3723 8690 3708 8693 3701 8669 3716 8662
3728 8646 3732 8675
$$
FUNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:30 AM CDT, 12 hours 11 minutes earlier.
Area forecast discussion, May 26, 1:30 AM CDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EDT WED MAY 26 2004 AFTER SUBSTANTIAL RAINS FELL ACROSS OUR CWA LAST EVENING...RADAR SHOWS ADDITIONAL RAINFALL DEVELOPING ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. EXPECT THIS AREA TO MOVE INTO SOUTHERN INDIANA AND WEAKEN TOWARDS DAWN. A SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE IN SOUTHEAST MISSOURI...AND A STATIONARY FRONT ORIENTATED PARALLEL TO BUT NORTH OF THE OHIO RIVER ACROSS SOUTHERN INDIANA. THIS FRONT IS NOT EXPECTED TO MOVE MUCH...PERHAPS SAGGING SOUTH INTO EXTREME NORTHERN KENTUCKY BY THIS AFTERNOON. THE UPPER AIR PATTERN FOR TODAY AND TONIGHT WILL FEATURE A STRONG ZONAL JET EXTENDING FROM A POSITIVELY TILTED TROUGH OVER THE SOUTHERN ROCKIES ACROSS THE NORTHERN OHIO VALLEY. WITH FAST ZONAL FLOW...INDIVIDUAL DISTURBANCES ARE HARD TO DISCERN. OVERALL I EXPECT PRECIPITATION TO DIMINISH TO SCATTERED SHOWERS DURING THE MORNING HOURS...BEFORE REDEVELOPING LATE THIS AFTERNOON IN A MORE UNSTABLE ATMOSPHERE. FOR WEDNESDAY NIGHT AND THURSDAY...STATIONARY FRONT WILL CONTINUE TO RESIDE ACROSS LOWER OHIO VALLEY. YET ANOTHER IN A SERIES OF DISTURBANCES WILL MOVE ACROSS CWA. EXACT LOCATION OF THE FRONT WILL DETERMINE THE HEAVIEST RAINFALL...BUT LIKE TUESDAY EVENING...TRAINING STORMS MAY BRING HEAVY RAINFALL TO AREAS OF SOUTHERN INDIANA OR CENTRAL KENTUCKY. WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 1/2 HAVEN FALLEN TUESDAY EVENING...POSSIBILITY OF FLOODING EXISTS AND WILL PROBABLY ISSUE FLOOD WATCH THROUGH 4 AM THURSDAY. WILL ALSO CONTINUE CHANCES OF RAIN THURSDAY NIGHT AND FRIDAY AS STATIONARY FRONT STILL WAVERS ACROSS LOWER OHIO VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. && DENMAN
Hazardous weather outlook, May 26, 12:15 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 115 PM EDT (1215 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NEARLY STALLED FRONTAL BOUNDARY, COMBINED WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH LARGE HAIL ALSO A THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. KIRKPATRICK
In the hours before
Local storm report, May 26, 1:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT WED MAY 26 2004...COR FOR SOURCE...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD IRVINGTON 37.88N 86.28W
05/26/2004 BRECKINRIDGE KY AMATEUR RADIO
FIVE TO SIX INCHES WERE OVER A ROAD IN THE TOWN OF
IRVINGTON. TWO INCHES OF WATER WERE STANDING ON OTHER
ROADS.
&&
LDLocal storm report, May 26, 1:20 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG RADCLIFF 37.82N 85.94W
05/26/2004 HARDIN KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
LDLocal storm report, May 26, 1:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM BLIZZARD ELIZABETHTOWN 37.70N 85.87W
05/26/2004 HARDIN KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
LDLocal storm report, May 26, 1:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG COXS CREEK 37.90N 85.47W
05/26/2004 NELSON KY AMATEUR RADIO
TREES DOWN.
&&
LDLocal storm report, May 26, 1:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
05/26/2004 HARDIN KY TRAINED SPOTTER
POWER LINES WERE DOWNED IN ELIZABETHTOWN.
&&
LDLocal storm report, May 26, 1:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
05/26/2004 BULLITT KY LAW ENFORCEMENT
TREES DOWN SW AND SE SHEPERDSVILLE
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:09 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 7:31 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| May 25, 8:07 PM CDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 25, 11:29 PM CDT | Severe Thunderstorm Warning | LMK | Green | 21 min |
| May 26, 12:21 PM CDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 12:59 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 1:07 PM CDT | Flash Flood Warning | LMK | Hardin | 83 min |
| May 26, 1:09 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 1:38 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 1:44 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 2:01 PM CDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 2:12 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 33 min |
| May 26, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 2:19 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 2:47 PM CDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 3:19 PM CDT | Flash Flood Warning | LMK | Barren | 116 min |
| May 26, 5:11 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.